Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 132, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 6, 2010, 5:59 AM CDT. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 6, 2010, 5:59 AM CDT (10:59 UTC)
- Expired
- Nov 6, 2010, 8:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 54 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 6, 6:00 AM CDT | FLASH FLOOD | 4 Ene Ponce, PR | ACCESS ROAD TO THE AIRPORT AT MERECEDITA IS IMPASSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
749
WGCA52 TJSJ 061059
FFWSJU
PRC113-061300-
/O.NEW.TJSJ.FF.W.0132.101106T1059Z-101106T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
659 AM AST SAT NOV 6 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
PONCE
* UNTIL 900 AM AST
* AT 650 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FOR HEAVY RAIN CONTINUING OVER THE CERRILLOS RIVER BASIN. THIS IS
SENDING THE RIVER BACK OVER FLOOD STAGE OF 6 FEET AGAIN. AT 6:51 AM
AST THE USGS RIVER SENSOR ABOVE LAGO CERRILLOS INDICATED 5.59 FEET
AND RISING RAPIDLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1807 6661 1816 6661 1817 6658 1813 6658
1803 6655 1797 6654 1797 6661
$$
SNELL
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
980
WGCA72 TJSJ 061253
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
853 AM AST SAT NOV 6 2010
PRC113-061301-
/O.EXP.TJSJ.FF.W.0132.000000T0000Z-101106T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PONCE PR-
853 AM AST SAT NOV 6 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 AM AST FOR PONCE
MUNICIPALITY...
AT 850 AM...THE RIO CERRILLOS IN PONCE HAD FALLEN WELL BELOW FLOOD
STAGE...AND WAS CONTINUING TO RECEDED. IN ADDITION...THE HEAVY
RAINFALL ACROSS THIS AREA HAD ENDED...AND NO ADDITIONAL HEAVY
RAINFALL IS EXPECTED THROUGH THE REMAINDER OF THE MORNING HOURS.
THEREFORE...THE FLASH FLOOD WARNING FOR THE RIO CERRILLOS WILL BE
ALLOWED TO EXPIRE AT 9 AM AST.
LAT...LON 1807 6661 1816 6661 1817 6658 1813 6658
1803 6655 1797 6654 1797 6661
$$
SR
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 6, 5:20 AM CDT, 39 minutes earlier.
Area forecast discussion, Nov 6, 5:20 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
620 AM AST SAT NOV 6 2010
.SYNOPSIS...AT MID AND UPPER LEVELS...A STRONG MID LATITUDE TROUGH
OVER EASTERN OHIO THAT IS FED BY A JET OUT OF THE GULF OF MEXICO
AND A STRONG TUTT LOW NEAR 34 NORTH 44 WEST ARE CLOSING IN ON A
VERY SHARP RIDGE THAT STRETCHES FROM THE MONA CHANNEL TO WELL
BEYOND BERMUDA. AS THE TROUGH LIFTS NORTHEAST THE TUTT LOW WILL BE
FORCED SOUTHWEST AND THEN EAST AGAIN LEAVING A MUCH FLATTENED HIGH
PRESSURE OVER THE ENTIRE CARIBBEAN. A SHORT WAVE WILL DEEPEN
ACROSS THE DOMINICAN REPUBLIC AND PUERTO RICO ON FRIDAY. THIS
TROUGH WILL BE REINFORCED BY A SECOND SHORTWAVE ON SUNDAY NIGHT
BEFORE RIDGING RETURNS TO THE AREA THE WEEK AFTER NEXT.
AT LOWER LEVELS...RECENTLY WEAKENED TROPICAL STORM TOMAS IS MOVING
NORTHEAST AT 15 MPH INTO THE SOUTHWEST NORTH ATLANTIC AND ALREADY
SHOWING SOME SIGNS OF CURVING TO THE RIGHT AS UPPER LEVEL FLOW
GUIDES IT ACROSS THE UPPER LEVEL RIDGE. IT IS EXPECTED TO MOVE TO
THE NORTH OF PUERTO RICO SUNDAY NIGHT...DRAGGING A WEAK AND BROAD
TROUGH ACROSS PUERTO RICO...THE U.S. VIRGIN ISLANDS AND THE
CARIBBEAN SEA THAT THREATENS TO LINGER THROUGH THE REST OF THE
WEEK DESPITE THE DECAY AND DEPARTURE OF TOMAS.
&&
.DISCUSSION...MODERATE TO HEAVY RAIN WITH THUNDER HAS SET UP
ACROSS SOUTH CENTRAL AND SOUTHWEST PUERTO RICO OVERNIGHT AND HAS
SENT...AND LIKELY WILL CONTINUE TO SEND...SOME AREA RIVERS ABOVE
THEIR FLOOD STAGES. SATELLITE IMAGERY SHOWED CONSIDERABLE COOLING
OF TOPS OF THE RAINBAND FEEDER TO TOMAS TO THE SOUTH OF PUERTO
RICO BETWEEN 06/0515Z AND 06/0830Z AND RADAR HAS SHOWN RENEWED
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS TO THE SOUTH OF PUERTO
RICO. A FEW SHOWERS HAVE BRUSHED THE U.S. VIRGIN ISLANDS
OVERNIGHT...BUT THE BAND HAS NOT EXTENDED TO THEIR AREA YET AND IS
NOT EXPECTED TO DO SO DURING THE NEXT 12 HOURS AT LEAST. ALTHOUGH
MUCH WILL DEPEND ON THE TRAJECTORY OF TOMAS...RAINFALL IS EXPECTED
TO CONTINUE IN THE NEAR-TERM REGARDLESS OF ACTUAL TRACK DUE TO
CONVERGENCE INTO THE STORM AT LOWER LEVELS AND DIVERGENCE ALOFT AT
UPPER LEVELS IN THE RIDGE OVER THE AREA. AFTER MONDAY WHETHER
TOMAS LAYS OVER TO THE EAST OR MOVES MORE TO THE NORTHEAST WILL
HAVE A MUCH MORE SIGNIFICANT IMPACT ON THE FORECAST TUESDAY
THROUGH THE REST OF THE WEEK. SHOULD IT LAY OVER...OR...EVEN
RETURN IN A MUCH MORE WEAKENED STATE...RAIN WILL CONTINUE OVER THE
AREA AND FLOODING WOULD BE HIGHLY LIKELY. IF IT MOVES TO THE
NORTHEAST SUFFICIENTLY...FLOW NEAR THE SURFACE WOULD BECOME
NORTHWEST OR NORTH AND RAIN CHANCES WOULD LESSEN...THOUGH NOT
COMPLETELY DISAPPEAR.
AT PRESENT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF PUERTO
RICO AND THE U.S. VIRGIN ISLANDS FOR THE LIKELIHOOD OF RAPID RIVER
RISES TO FLOOD WHERE SHOWERS FROM THE RAIN BAND OR BANDS CROSS PUERTO
RICO TODAY THROUGH SUNDAY AND THE U.S. VIRGIN ISLANDS SUNDAY AND
MONDAY. WOULD EXPECT SHOWERS TO BECOME HEAVIER WITH DAYTIME
HEATING AND SOME AREAS WILL BE MORE AFFECTED THAN OTHERS WHEN THIS
HAPPENS...ESPECIALLY INTERIOR MOUNTAIN AREAS. PLEASE SEE THE FLASH
FLOOD WATCH FOR DETAILS REGARDING AMOUNTS AND IMPACTS.
&&
.AVIATION...
A MODERATE SOUTHEAST LOW LEVEL WIND FLOW WILL CONTINUE TO
TRANSPORT NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS ACROSS MOST
OF THE TAF SITES. TEMPO MVFR CONDITIONS CAN BE EXPECTED ACROSS
TJPS...TJMZ...AND TJBQ THROUGH AT LEAST 06/22Z. BRIEF PERIODS OF
MVFR CONDITIONS CAN BE EXPECTED ELSEWHERE IN SHRA OR TSRA LATER
THIS AFTERNOON. WINDS WILL CONTINUE MAINLY SOUTHEAST AT 10 TO 15
KTS WITH HIGHER GUSTS IN SHOWERS. MOUNTAINS WILL BE OBSCURED.
&&
.MARINE...WINDS WILL PEAK TODAY OVER THE AREA AND HOLD SEAS AT OR
JUST BELOW SMALL CRAFT ADVISORY CRITERIA. SOME AREAS WILL
EXPERIENCE VERY STRONG GUSTS NEAR THUNDERSTORMS. SEAS WILL RISE IN
THE ATLANTIC ON SUNDAY WHEN WAVES FROM TOMAS APPROACH THE AREA.
SEAS WILL REMAIN HIGH IN THE ATLANTIC FOR MUCH OF THE REST OF THE
WEEK. CONDITIONS WILL BE MUCH MORE FAVORABLE IN THE CARIBBEAN ONCE
THE RAIN BANDS FROM TOMAS HAVE DISSIPATED OR MOVED EAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 87 74 84 75 / 70 70 80 70
STT 87 77 83 77 / 60 90 80 70
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR ALL OF PUERTO RICO.
SCA...AMZ710.
VI...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR ALL OF THE
U.S. VIRGIN ISLANDS.
SCA...AMZ710.
&&
71/12Hazardous weather outlook, Nov 6, 5:07 AM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 607 AM AST SAT NOV 6 2010 AMZ710>745-PRZ001>013-071015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 607 AM AST SAT NOV 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE AFFECTING PUERTO RICO THROUGH TONIGHT. THIS WILL LEAD TO HIGH RISK OF FLASH FLOODING ACROSS MOST OF THE AREA. PEOPLE LIVING ALONG OR NEAR RIO LA PLATA...RIO GRANDE DE ARECIBO...RIO GUANAJIBO AND RIO CULEBRINAS SHOULD BE ALERT FOR POSSIBLE FLASH FLOODING. ELSEWHERE URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE. THEREFORE...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL PUERTO RICO THROUGH AT LEAST MONDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE OVERALL MOIST ENVIRONMENT COMBINED WITH LOCAL AND DIURNAL EFFECTS...ALONG WITH THE PREVAILING SOUTHEAST WIND FLOW...WILL CONTINUE TO AID IN PRODUCING ACTIVE WEATHER CONDITIONS ACROSS THE ISLANDS. THEREFORE...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PUERTO RICO UNTIL AT LEAST MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT...INFORMATION ON RAINFALL TOTAL ACCUMULATIONS WILL BE APPRECIATED. AMZ715-725-VIZ001-002-071015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 607 AM AST SAT NOV 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS WILL SPREAD OVER THE U.S. VIRGIN ISLANDS LATER THIS AFTERNOON AND TONIGHT . THIS WILL LEAD TO HIGH RISK OF FLASH FLOODING ACROSS MOST OF THE ISLANDS. THEREFORE...A FLASH FLOOD WATCH IS IN EFFECT UNTIL AT LEAST MONDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE OVERALL MOIST ENVIRONMENT COMBINED WITH LOCAL AND DIURNAL EFFECTS...ALONG WITH THE PREVAILING SOUTHEAST WIND FLOW...WILL CONTINUE TO AID IN PRODUCING ACTIVE WEATHER CONDITIONS ACROSS THE ISLANDS. THEREFORE...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE U.S. VIRGIN ISLANDS UNTIL AT LEAST MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... INFORMATION ON RAINFALL TOTAL ACCUMULATIONS WILL BE APPRECIATED.
In the hours before
Local storm report, Nov 6, 1:06 AM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
206 AM AST SAT NOV 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM FLASH FLOOD AIBONITO 18.14N 66.27W
11/06/2010 AIBONITO PR OTHER FEDERAL
U.S.G.S RIVER SENSOR INDICATED RIO LA PLATA IN AIBONITO
WENT OUT OF ITS BANKS.
0146 AM FLASH FLOOD COMERIO 18.22N 66.22W
11/06/2010 COMERIO PR OTHER FEDERAL
RIO DE LA PLATA AT COMERIO WENT OUT OF ITS BANKS.
&&
FCASTROThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 7:27 PM CDT | Areal Flood Advisory | JSJ | 13 hr | |
| Nov 5, 7:50 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Nov 5, 8:37 PM CDT | Areal Flood Advisory | JSJ | 12 hr | |
| Nov 5, 8:47 PM CDT | Areal Flood Advisory | JSJ | 11 hr | |
| Nov 5, 10:16 PM CDT | Small Craft Advisory | JSJ | 5 hr | |
| Nov 5, 11:48 PM CDT | Flash Flood Watch | JSJ | 6 days | |
| Nov 6, 12:00 AM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Nov 6, 3:15 AM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Nov 6, 5:56 AM CDT | Areal Flood Warning | JSJ | 10 hr | |
| Nov 6, 6:15 AM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Nov 6, 6:35 AM CDT | Flash Flood Warning | JSJ | 115 min | |
| Nov 6, 7:40 AM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Nov 6, 7:46 AM CDT | Areal Flood Advisory | JSJ | 72 min | |
| Nov 6, 9:17 AM CDT | Flash Flood Warning | JSJ | 118 min | |
| Nov 6, 11:18 AM CDT | Areal Flood Warning | JSJ | 9 hr | |
| Nov 6, 11:42 AM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Nov 6, 1:26 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Nov 6, 5:58 PM CDT | Areal Flood Advisory | JSJ | 8 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.